Alert archive / Kansas / Special Weather Statements in 2021

Special Weather Statement, NWS Dodge City, KS

July 25, 2021Stanton County, Kansas

NWS Dodge City, KS issued this special weather statement at Jul 25, 2021, 7:46 PM CDT for Stanton County, Kansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2021, 7:46 PM CDT (00:46 UTC)
Expired
Jul 25, 2021, 8:30 PM CDT
In force
44 min
Issued by
NWS Dodge City, KS

County Stanton County, KS

The radar

The Dodge City radar (KDDC), 153 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 0.8 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2021-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 381 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2021-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
381 J/kg
Mixed-layer CIN
-279 J/kg
Mixed-layer LCL
1534 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
236 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

389 
WWUS83 KDDC 260046
SPSDDC

Special Weather Statement
National Weather Service Dodge City KS
746 PM CDT Sun Jul 25 2021
 
KSZ061-074-084-260130-
Stanton KS-Hamilton KS-Morton KS-
746 PM CDT Sun Jul 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MORTON...
SOUTHWESTERN HAMILTON...SOUTHWESTERN GRANT AND STANTON COUNTIES UNTIL
830 PM CDT/730 PM MDT/...

At 746 PM CDT/646 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 13 miles north of Johnson
City to near Richfield. Movement was northeast at 20 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Johnson City and Manter. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3777 10168 3748 10152 3739 10153 3739 10156
      3734 10156 3725 10188 3777 10202
TIME...MOT...LOC 0046Z 234DEG 26KT 3776 10183 3733 10176 

$$

SPRINGER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jul 25, 4:46 PM CDT, 3 hours earlier.

Area forecast discussion, Jul 25, 4:46 PM CDT, 3 hours before
Area Forecast Discussion
National Weather Service Dodge City KS
446 PM CDT Sun Jul 25 2021

...Updated aviation...

.SHORT TERM...(This evening through Monday)
Issued at 207 PM CDT Sun Jul 25 2021

Widely scattered thunderstorm developed earlier today along an
outflow boundary that was crossing Kansas. As this boundary
rolled through the Dodge City area the strong gusty winds ushered
in a 15 to 20 degree cool down in temperatures as the mercury fell
from the lower 90s to the lower 70s. As of 2pm this Sunday
afternoon this outflow boundary extended from near Syracuse to
Sublette to Ashland, Coldwater and Medicine Lodge which was much
quicker than what the 12z models suggested. Latest CAMS now move
this surface feature south of the Oklahoma border between 21z and
00z which will take with it our best forcing for additional
thunderstorm development early this evening. The exception tonight
will be extreme southwest Kansas (Hugoton, Elkhart, Ulysses)
where this boundary may still be located near enough for a few
scattered thunderstorms to be possible as an upper level
disturbance, evident from the 500-400mb PVU, crosses eastern
Colorado and southwest Kansas.

High precipitable water values, weak winds and MLCAPE values
>2500j/kg continues to favor that any linger storms late this
afternoon and early this evening will be capable of producing
periods of heavy rain along with isolated strong gusty winds.

For Monday...based on the timing of the 500-400 PVU that will be
crossing southwest Kansas late tonight the chances for convection
will be tapering off during the early morning hours. Clouds
however are forecast to linger through much of the day which will
limit how warm temperatures will get in some locations. A little
sun however can go a long way this time of year so continue
leaning towards the warmer guidance for highs Monday afternoon.
There will also be a chance for a few late day or evening
thunderstorms across portions of extreme southwest Kansas based on
the late day heating head of another weak upper wave exiting the
Central Rockies and crossing eastern Colorado.

.LONG TERM...(Monday night through Sunday)
Issued at 207 PM CDT Sun Jul 25 2021

Models remain in decent agreement with each other and previous
runs in building an upper high across the Rockies and out into the
Northern and Central Plains through mid week. An upper level
trough, associated with the right exit region of a 250mb jet, will
rotate around this upper high and cross the northern plains
Thursday. This will weaken the upper ridge axis over the Plains
but the ridge is forecast to redevelop across the Western United
States late week and linger through the weekend period. A weak
surface boundary/cold front will also take aim as western Kansas
late week but all the models were in good agreement that this
boundary will struggle to get much further west than the Hays and
Larned areas late week. As a result the heat that will be
developing under this upper high will linger into the next
weekend. Dry conditions are also expected but will need to monitor
how quickly a northwest flow will develop early this weekend for
our next opportunity for precipitation.

Based on the warming 850mb temperature trend the highs will
approach 100 degrees midweek with the warmest temperatures
occurring late week based on the location of the warm 850mb
temperature axis just south of the cold front that will be
approaching western Kansas. Highs of 100 to near 103 degrees will
be possible Thursday through Saturday, especially east of a Garden
City to Liberal line.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 444 PM CDT Sun Jul 25 2021

VFR is expected through TAF period. Earlier storms have wiped out much
of the instability across the area. The main interest now is storms
across eastern Colorado. Otherwise, the area has been worked over and
fairly tranquil weather is expected. Winds will be light E to SE through
tomorrow.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  67  92  69  97 /  20  10  10  10
GCK  66  92  67  95 /  20  10  10   0
EHA  66  95  66  97 /  40  10  20  10
LBL  67  93  68  97 /  30  10  20  10
HYS  68  93  69  96 /  30  20  10   0
P28  71  94  72  97 /  50  30  10  10

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Burgert
LONG TERM...Burgert
AVIATION...Sugden
Hazardous weather outlook, Jul 25, 5:03 AM CDT, 14 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
503 AM CDT Sun Jul 25 2021

KSZ030-031-043>046-061>066-074>081-084>090-261015-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
503 AM CDT Sun Jul 25 2021 /403 AM MDT Sun Jul 25 2021/

This hazardous weather outlook is for portions of central...south
central...southwest and west central Kansas.

.DAY ONE...Today and tonight.

Day 1 Discussion
----------------
Scattered thunderstorms will develop this afternoon along a slow-
moving front across west central Kansas. The thunderstorm activity
will increase in coverage with numerous thunderstorms expected across
much of the southwest Kansas region this evening. Abundant moisture
in place along with slow-moving storms will lead to a potential local
flooding risk in vulnerable low-lying areas.

Day 1 Hazards
-------------
* Lightning: Significant risk
* Flooding: Limited risk

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

For more details visit our webpage
https://weather.gov/crh/ghwo?sid=ddc

In the hours before

Local storm report, Jul 25, 5:00 PM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
500 PM CDT SUN JUL 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     TSTM WND GST     7 ENE FORD              37.67N 99.63W
07/25/2021  E60 MPH          FORD               KS   PUBLIC

            1 TO 2 INCH DIAMETER TREE LIMBS BLOWN DOWN.

&&

MLG
Special weather statement, Jul 25, 5:09 PM CDT, 2 hours 37 minutes before
Special Weather Statement
National Weather Service Dodge City KS
509 PM CDT Sun Jul 25 2021

KSZ085-252300-
Stevens KS-
509 PM CDT Sun Jul 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEWARD AND
SOUTHEASTERN STEVENS COUNTIES UNTIL 600 PM CDT...

At 508 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Woods, moving northeast at 10 mph.

Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Woods.

LAT...LON 3709 10134 3725 10120 3721 10107 3715 10106
      3708 10107 3700 10117 3700 10119
TIME...MOT...LOC 2208Z 220DEG 10KT 3710 10122

GERARD
Local storm report, Jul 25, 6:18 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
618 PM CDT SUN JUL 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 PM     TSTM WND DMG     5 N DODGE CITY          37.83N 100.01W
07/25/2021                   FORD               KS   PUBLIC

            TREE BLOWN OVER ONTO HOT TUB AND ROOF OF
            HOUSE. DAMAGE TO ROOF AND HOT TUB. TREE WAS
            PARTIALLY DEAD.

0150 PM     TSTM WND DMG     6 ENE FORD              37.66N 99.64W
07/25/2021                   FORD               KS   PUBLIC

            4 INCH DIAMETER TREE LIMBS BLOWN DOWN.

&&

MLG
Special weather statement, Jul 25, 7:11 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Dodge City KS
711 PM CDT Sun Jul 25 2021

KSZ074-084-085-260045-
Stanton KS-Stevens KS-Morton KS-
711 PM CDT Sun Jul 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR MORTON...SOUTHWESTERN HAMILTON...
WESTERN STANTON AND SOUTHWESTERN STEVENS COUNTIES UNTIL 745 PM CDT...

At 711 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles north of The Saunders Elevator to 8
miles north of Hough. Movement was east at 20 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Elkhart, Rolla, Manter, Richfield, Wilburton and The Saunders
Elevator.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3700 10191 3729 10204 3771 10204 3774 10202
      3774 10198 3705 10145 3699 10160
TIME...MOT...LOC 0011Z 226DEG 18KT 3757 10207 3699 10159

SPRINGER
Special weather statement, Jul 25, 7:43 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Dodge City KS
643 PM MDT Sun Jul 25 2021

KSZ061-260130-
Hamilton KS-
643 PM MDT Sun Jul 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HAMILTON COUNTY UNTIL 730
PM MDT...

At 643 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Coolidge, moving east at 25 mph.

Pea size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Syracuse and Coolidge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3810 10204 3816 10174 3776 10166 3776 10204
TIME...MOT...LOC 0043Z 264DEG 20KT 3793 10208

SPRINGER
Special weather statement, Jul 25, 7:46 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
746 PM CDT Sun Jul 25 2021

KSZ061-074-084-260130-
Stanton KS-Hamilton KS-Morton KS-
746 PM CDT Sun Jul 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MORTON...
SOUTHWESTERN HAMILTON...SOUTHWESTERN GRANT AND STANTON COUNTIES UNTIL
830 PM CDT/730 PM MDT/...

At 746 PM CDT/646 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 13 miles north of Johnson
City to near Richfield. Movement was northeast at 20 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Johnson City and Manter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3777 10168 3748 10152 3739 10153 3739 10156
      3734 10156 3725 10188 3777 10202
TIME...MOT...LOC 0046Z 234DEG 26KT 3776 10183 3733 10176

SPRINGER

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 7:11 PM CDTSpecial Weather StatementDDCMorton34 min
Jul 25, 7:43 PM CDTSpecial Weather StatementDDCHamilton47 min
Jul 25, 8:17 PM CDTSpecial Weather StatementDDCGrant, Hamilton, Kearny, Stanton43 min
Jul 25, 8:58 PM CDTSpecial Weather StatementDDCGrant, Haskell, Kearny47 min

Nearby

Special Weather Statements in Kansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.